Alert archive / Oklahoma / Freeze Watches in 2016

Freeze Watch 7, NWS Tulsa, OK

November 18, 20164 counties in Oklahoma

NWS Tulsa, OK issued this freeze watch at Nov 18, 2016, 3:20 AM CST for 4 counties in Oklahoma. It took effect at Nov 20, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 18, 2016, 3:20 AM CST (09:20 UTC)
In effect from
Nov 20, 2016, 12:00 AM CST
Expired
Nov 19, 2016, 3:34 AM CST
In force
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Nov 18, 2:56 AM CST, 24 minutes earlier.

Area forecast discussion, Nov 18, 2:56 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
256 AM CST Fri Nov 18 2016

.DISCUSSION...
A strong cold front continues to sweep quickly east...and is
currently pushing through Osage and Pawnee counties. Low-level
moisture isn't overly impressive ahead of the boundary...although
a narrow band of 60F dewpoints should support some showers and
perhaps a few thunderstorms across parts of southeast Oklahoma and
northwest Arkansas through about mid-morning. Strong cold-air
advection will overspread the region with the gusty northwest
winds...with temperatures falling several degrees after the
frontal passage. Temperatures may recover just a bit this
afternoon (mainly over parts of northeast OK)...but highs will be
a good 20 degrees cooler than what we saw yesterday.

Clear skies and diminishing winds will allow temperatures to fall
below freezing Friday night across a large portion of the forecast
area. Have upgraded the freeze watch to a warning...and also added
Pittsburg county to the warning. Another chilly day expected for
Saturday along with another freeze for most locations Saturday
night. Will issue a freeze watch for southeast OK and west central
AR...which will likely be upgraded or expanded in later forecasts.

The active upper pattern will continue into next week...with the
next upper system impacting the area on Tuesday. Showers and a few
thunderstorms remain possible Tuesday/Tuesday evening before
another cold front pushes east. Thanksgiving Day is looking quiet
and dry...with chilly morning temperatures and afternoon highs in
the upper 50s/lower 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  28  52  31 /   0   0   0   0
FSM   64  34  54  31 /  30   0   0   0
MLC   57  30  53  27 /  10   0   0   0
BVO   50  24  51  22 /   0   0   0   0
FYV   57  28  49  21 /  30   0   0   0
BYV   63  31  49  24 /  40   0   0   0
MKO   54  31  52  28 /  10   0   0   0
MIO   50  28  49  28 /  10   0   0   0
F10   53  29  52  29 /  10   0   0   0
HHW   63  32  57  31 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from midnight tonight to 8 AM CST Saturday for
     OKZ054>071-073.

AR...Freeze Warning from midnight tonight to 8 AM CST Saturday for
     ARZ001-002-010-011.

&&

SHORT TERM...22
LONG TERM....18
Hazardous weather outlook, Nov 17, 9:20 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
920 PM CST THU NOV 17 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
920 PM CST THU NOV 17 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
	ONSET...AFTER 3 AM.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEASTERN OKLAHOMA.
	ONSET...ONGOING...GRADUALLY DECREASING TONIGHT.

DISCUSSION...

STRONG SOUTH WINDS, WITH GUSTS TO NEAR 40 MPH, ARE ONGOING ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WINDS SHOULD GRADUALLY
CONTINUE TO SUBSIDE AFTER MIDNIGHT AS THE COLD FRONT APPROACHES.

A COLD FRONT WILL ENTER NORTHEAST OKLAHOMA AROUND 3 AM AND WILL
EXIT WESTERN ARKANSAS BY AROUND 10 AM FRIDAY MORNING. THUNDERSTORM
POTENTIAL WILL INCREASE AFTER 3 AM WHEN THE FRONT ENCOUNTERS AND
LIFTS THE BETTER LOW LEVEL MOISTURE ACROSS SOUTHEAST OKLAHOMA INTO
WESTERN ARKANSAS. HOWEVER, INSTABILITY WILL BE WEAK, AND THIS WILL
LIMIT THE OVERALL SEVERE POTENTIAL CONSIDERABLY. AN ISOLATED
SEVERE WIND GUST IS POSSIBLE, NEVERTHELESS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY THRU MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE ONGOING THRU
AROUND 9 AM AHEAD OF THE FRONT ACROSS FAR SOUTHEAST OKLAHOMA AND
WESTERN ARKANSAS. SEVERE WEATHER IS NOT EXPECTED DUE TO A LACK OF
INSTABILITY.

GUSTY NORTHWEST WINDS WILL PREVAIL BEHIND THE COLD FRONT ON
FRIDAY. WIND GUSTS AROUND 30 MPH WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

ANOTHER STORM SYSTEM WILL BRING LOW END THUNDERSTORM POTENTIAL ON
TUESDAY. SEVERE WEATHER IS NOT EXPECTED DUE TO A LACK OF
INSTABILITY.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 3:20 AM CSTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more29 hr

Nearby

Freeze Watches in Oklahoma, 2016Freeze Watches in Arkansas, 2016Every freeze watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.